Isoniazid-induced pure red cell aplasia

Subraya Krishna Holla, Basavaprabhu Achappa, Pavan Manibettu Raguram, Sitamahalakshminagasai Yerramsetti

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The pure red cell aplasia (PRCA) is an uncommon side effect of isoniazid. We describe a 28-year-old man who developed a severe anaemia caused by PRCA. The patient received antituberculous therapy including isoniazid for his pulmonary tuberculosis. On discontinuation of isoniazid, the anaemia recovered promptly. PRCA should be considered in case of unexplained anaemia during isoniazid treatment.

Original languageEnglish
Article numberbcr-2018-226134
JournalBMJ Case Reports
Volume2018
DOIs
Publication statusPublished - 01-01-2018

Fingerprint

Pure Red-Cell Aplasia
Isoniazid
Anemia
Pulmonary Tuberculosis
Therapeutics

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Holla, S. K., Achappa, B., Manibettu Raguram, P., & Yerramsetti, S. (2018). Isoniazid-induced pure red cell aplasia. BMJ Case Reports, 2018, [bcr-2018-226134]. https://doi.org/10.1136/bcr-2018-226134
Holla, Subraya Krishna ; Achappa, Basavaprabhu ; Manibettu Raguram, Pavan ; Yerramsetti, Sitamahalakshminagasai. / Isoniazid-induced pure red cell aplasia. In: BMJ Case Reports. 2018 ; Vol. 2018.
@article{1e0924bc60cc4611ad3eedf61c23fc57,
title = "Isoniazid-induced pure red cell aplasia",
abstract = "The pure red cell aplasia (PRCA) is an uncommon side effect of isoniazid. We describe a 28-year-old man who developed a severe anaemia caused by PRCA. The patient received antituberculous therapy including isoniazid for his pulmonary tuberculosis. On discontinuation of isoniazid, the anaemia recovered promptly. PRCA should be considered in case of unexplained anaemia during isoniazid treatment.",
author = "Holla, {Subraya Krishna} and Basavaprabhu Achappa and {Manibettu Raguram}, Pavan and Sitamahalakshminagasai Yerramsetti",
year = "2018",
month = "1",
day = "1",
doi = "10.1136/bcr-2018-226134",
language = "English",
volume = "2018",
journal = "BMJ Case Reports",
issn = "1757-790X",
publisher = "BMJ Publishing Group",

}

Holla, SK, Achappa, B, Manibettu Raguram, P & Yerramsetti, S 2018, 'Isoniazid-induced pure red cell aplasia', BMJ Case Reports, vol. 2018, bcr-2018-226134. https://doi.org/10.1136/bcr-2018-226134

Isoniazid-induced pure red cell aplasia. / Holla, Subraya Krishna; Achappa, Basavaprabhu; Manibettu Raguram, Pavan; Yerramsetti, Sitamahalakshminagasai.

In: BMJ Case Reports, Vol. 2018, bcr-2018-226134, 01.01.2018.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Isoniazid-induced pure red cell aplasia

AU - Holla, Subraya Krishna

AU - Achappa, Basavaprabhu

AU - Manibettu Raguram, Pavan

AU - Yerramsetti, Sitamahalakshminagasai

PY - 2018/1/1

Y1 - 2018/1/1

N2 - The pure red cell aplasia (PRCA) is an uncommon side effect of isoniazid. We describe a 28-year-old man who developed a severe anaemia caused by PRCA. The patient received antituberculous therapy including isoniazid for his pulmonary tuberculosis. On discontinuation of isoniazid, the anaemia recovered promptly. PRCA should be considered in case of unexplained anaemia during isoniazid treatment.

AB - The pure red cell aplasia (PRCA) is an uncommon side effect of isoniazid. We describe a 28-year-old man who developed a severe anaemia caused by PRCA. The patient received antituberculous therapy including isoniazid for his pulmonary tuberculosis. On discontinuation of isoniazid, the anaemia recovered promptly. PRCA should be considered in case of unexplained anaemia during isoniazid treatment.

UR - http://www.scopus.com/inward/record.url?scp=85054735327&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85054735327&partnerID=8YFLogxK

U2 - 10.1136/bcr-2018-226134

DO - 10.1136/bcr-2018-226134

M3 - Article

C2 - 30297494

AN - SCOPUS:85054735327

VL - 2018

JO - BMJ Case Reports

JF - BMJ Case Reports

SN - 1757-790X

M1 - bcr-2018-226134

ER -

Holla SK, Achappa B, Manibettu Raguram P, Yerramsetti S. Isoniazid-induced pure red cell aplasia. BMJ Case Reports. 2018 Jan 1;2018. bcr-2018-226134. https://doi.org/10.1136/bcr-2018-226134